Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 198, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2005, 7:21 PM CDT for Franklin County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 10, 2005, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 110020 SVRTSA ARC047-110100- /O.NEW.KTSA.SV.W.0198.050611T0021Z-050611T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 721 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 800 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CASS... MOVING NORTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3553 9397 3550 9376 3577 9369 3576 9397 $$
1 follow-up statement
000 WWUS54 KTSA 110045 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 744 PM CDT FRI JUN 10 2005 ARC047-110054- /O.CAN.KTSA.SV.W.0198.000000T0000Z-050611T0100Z/ FRANKLIN AR- 744 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE AS THIS STORM MOVES NORTH AT 20 MPH ACROSS NORTHERN FRANKLIN COUNTY. LAT...LON 3553 9397 3550 9376 3577 9369 3576 9397 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 10, 4:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT FRI JUN 10 2005
.DISCUSSION...
THUNDER LIKELIHOOD MUCH HIGHER THAN THE PAST
FEW DAYS FOR PARTS OF TSA CWA. COMPLEX OVER
NORTH TEXAS STARTED WITH AN ASSIST FROM WEST
SHORT WAVE ENERGY. EXPECT COMPLEX TO EXPAND
AND EVENTUALLY REACH NORTHWESTERN PORTIONS
OF THE CWA LATE TONIGHT. PWA VALUES AROUND
1.75 COUPLED WITH FFG NUMBERS AROUND 1.5 /HR
IN WASHINGTON/NOWATA COUNTIES PROMPTED FLOOD
WATCH. BUFKIT SHOWS CLOUD VECTOR OFFSET BY
LLJ TO PRODUCE MBE VELOCITY OF LESS THAN 10.
AREAS WITH LIKELY POPS WARRANT FLOOD WATCH.
LOOKING BEYOND TONIGHT LEFTOVER MCS SATURDAY
MORNING AND BOUNDARIES PROVIDE POTENTIAL FOR
ADDITION ACTION. WESTERN TROUGH CONTINUES TO
PROVIDE ACCESS TO SHORT WAVE PULSES ROTATING
INTO THE SOUTHERN PLAINS.
EXTENDED OFFERS SOME VARIATION IN MODELS BUT
BY THURSDAY TROUGHS ANCHOR ON THE COASTS AND
RIDGE RUNS FROM MID CANADA TO MEXICO. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 89 73 91 / 60 50 20 30
FSM 72 89 71 91 / 30 40 20 20
MLC 73 89 72 91 / 40 20 20 20
BVO 69 85 70 90 / 70 60 20 40
FYV 68 86 66 86 / 30 40 20 30
BYV 68 83 67 85 / 30 40 20 30
MKO 72 90 70 90 / 50 40 20 30
MIO 70 87 69 89 / 50 50 20 40
F10 71 90 71 91 / 50 30 20 30
HHW 73 91 72 91 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM MIDNIGHT SATURDAY TO NOON SATURDAY FOR
OKZ054-OKZ055-OKZ056-OKZ059-OKZ060-OKZ061.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 21In the hours before
Special weather statement, Jun 10, 7:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CDT FRI JUN 10 2005
ARZ020-110045-
FRANKLIN AR-
719 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 719 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAVENS...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASS...PARADISE...OZARK...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...BARNES...TURNERS BEND AND
REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.